U.S. doctors online nowAsk doctors free
A 23-year-old female asked:

I'm on birth control i've skipped 6 and took the others during that time i've had unprotected sex with my fianc now i have dark spotting and cramps?

2 doctor answers2 doctors weighed in
Dr. Stephen Richards
Obstetrics & Gynecology 43 years experience
Birth Control Pill: You screwed up. The bleeding if probably from skipping pills. You should however get a pregnancy test.
Dr. Paul Harper
General Surgery 53 years experience
There are several possibilities.: Stopping your birth control could cause you to bleed. You have changed your natural cycle by stopping the pills. Taking a bunch of pills (which is what this sounds like) does not bring you back to normal. If there is a possibility that you may be pregnant you need to see your dr.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.